Alert archive / Ohio / Small Craft Advisories in 2008
Small Craft Advisory 77, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Nov 27, 2008, 9:28 PM EST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2008, 9:28 PM EST (02:28 UTC)
- Expired
- Nov 28, 2008, 10:00 PM EST
- In force
- 25 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS71 KCLE 280228 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 928 PM EST THU NOV 27 2008 LEZ142>149-281030- /O.NEW.KCLE.SC.Y.0077.081128T0228Z-081129T0300Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 928 PM EST THU NOV 27 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST FRIDAY. SOUTHWEST WINDS BETWEEN 15 AND 25 KNOTS WILL CONTINUE ON LAKE ERIE THROUGH FRIDAY EVENING. WAVES WILL QUICKLY BUILD TO 3 TO 5 FEET OVERNIGHT AND TO 5 TO 7 FEET ON FRIDAY. WINDS AND WAVES WILL BEGIN TO SUBSIDE FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
3 follow-up statements
000 WHUS71 KCLE 280924 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 424 AM EST FRI NOV 28 2008 LEZ142>149-281730- /O.CON.KCLE.SC.Y.0077.000000T0000Z-081129T0300Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 424 AM EST FRI NOV 28 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. WEST WINDS BETWEEN 15 AND 25 KNOTS OVER THE OPEN WATERS AND 10 TO 20 KNOTS IN THE NEARSHORE WILL CONTINUE ON LAKE ERIE THROUGH THIS EVENING. WAVES WILL BE 5 TO 7 FEET TODAY INTO THIS EVENING. WINDS WILL DIMINISH AND WAVES WILL SUBSIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LOMBARDY
000 WHUS71 KCLE 281633 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1133 AM EST FRI NOV 28 2008 LEZ142>149-290045- /O.CON.KCLE.SC.Y.0077.000000T0000Z-081129T0300Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1133 AM EST FRI NOV 28 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. WEST WINDS BETWEEN 15 AND 25 KNOTS OVER THE OPEN WATERS AND 10 TO 20 KNOTS IN THE NEARSHORE WILL CONTINUE ON LAKE ERIE THROUGH THIS EVENING. WAVES WILL BE 5 TO 7 FEET TODAY INTO THIS EVENING. WINDS WILL DIMINISH AND WAVES WILL SUBSIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
000 WHUS71 KCLE 282032 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 332 PM EST FRI NOV 28 2008 LEZ142>149-290300- /O.CON.KCLE.SC.Y.0077.000000T0000Z-081129T0300Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 332 PM EST FRI NOV 28 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. SOUTHWEST WINDS BETWEEN 15 AND 25 KNOTS OVER THE OPEN WATERS AND 10 TO 20 KNOTS IN THE NEARSHORE WILL CONTINUE ON LAKE ERIE EARLY THIS EVENING. WAVES WILL BE 5 TO 7 FEET. WINDS WILL BECOME WEST AND DIMINISH WITH WAVES DECREASING TO 2 TO 4 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 27, 6:07 PM EST, 3 hours 21 minutes earlier.
Area forecast discussion, Nov 27, 6:07 PM EST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 607 PM EST THU NOV 27 2008 .SYNOPSIS... SURFACE LOW PRESSURE WILL MOVE SOUTHEAST ACROSS THE EASTERN GREAT LAKES LATE TONIGHT AND FRIDAY DRAGGING A WEAK COLD FRONT ACROSS THE REGION. HIGH PRESSURE WILL BUILD IN FOR LATE FRIDAY NIGHT AND SATURDAY. AN AREA OF LOW PRESSURE WILL PASS TO THE NORTH OF THE REGION LATE SUNDAY AND SUNDAY NIGHT. && .NEAR TERM /THROUGH FRIDAY/... THE WEATHER REMAINS QUIET FOR A CHANGE. LOW CLOUDS JUST ABOUT GONE FROM NW PA. OTHER THAN THAT JUST SOME HIGH CLOUDS MOVING ACROSS THE FORECAST AREA. APPEARS FROM SATELLITE THAT THE EVENING HOURS COULD END UP BEING MOSTLY CLEAR. THIS WILL ALLOW TEMPS TO DROP OFF NICELY AFTER SUNSET...ESPECIALLY ACROSS THE EASTERN HALF OF THE AREA WHERE A LOT OF SNOW REMAINS ON THE GROUND. WILL UNDERCUT GUIDANCE NUMBERS A LITTLE. WINDS SHOULD STAY UP A LITTLE WHICH SHOULD HELP KEEP THINGS FROM GETTING OUT OF HAND. MORE CLOUDS WILL BEGIN TO ARRIVE LATE TONIGHT AHEAD OF AN UPPER DISTURBANCE DIVING SE FROM THE UPPER GREAT LAKES. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... LOTS OF MODEL DIFFS AGAIN TODAY. FORTUNATELY MOST OF THESE ARE IN THE LONG TERM PERIOD SO HOPEFULLY THINGS WILL IMPROVE. FOR THE NEXT COUPLE OF DAYS THE MODELS ARE A LITTLE BETTER. FIRST CONCERN IS UPPER WAVE SET TO DIVE SE ACROSS EASTERN LAKE ERIE ON FRIDAY. THERE WILL BE AN INCREASE IN CLOUDINESS AS THIS FEATURE APPROACHES. CURRENTLY NOT MUCH PRECIP SHOWING UP BUT THIS SHOULD CHANGE AS THE WAVE MOVES ACROSS THE LAKES. WILL TRIM PRECIP CHANCES FOR FRIDAY BACK A TAD BUT WILL HANG ON TO LIKELY WORDING IN FAR NE OH AND NW PA WHERE MOISTURE WILL BE THE DEEPEST AND MOST ABUNDANT. 850 MB TEMPS REMAIN FAIRLY COLD SO THE PRECIP SHOULD BE ALL SNOW. AN INCH OR TWO OF ACCUMULATION NOT OUT OF THE QUESTION BY 00Z SAT ACROSS INLAND NW PA. PRECIP CHANCES WILL EXTEND AS FAR WEST AS KCLE AND AS FAR SOUTH AS KCAK. PARTLY SUNNY SKIES ELSEWHERE. 850 MB TEMPS PROGGED TO BE IN THE NEG 6 TO 7 DEG RANGE TOMORROW NIGHT WITH A WESTERLY FETCH ACROSS THE LAKE. WILL LIKELY SEE SOME SCATTERED LAKE EFFECT SNOW BUT NOT EXPECTING ANYTHING TOO OUT OF CONTROL. A FEW INCHES AT MOST AS DRIER AIR AND SYNOPTIC SCALE DOWNWARD MOTION MOVE IN FROM THE WEST. THE LAKE EFFECT SHOULD WIND DOWN QUICKLY ON SATURDAY AS A WEAK SURFACE RIDGE MOVES ACROSS THE REGION. SUNDAY WILL SEE AN INCREASE IN CLOUDINESS. NEW ECMWF JUST IN AND IT IS FAIRLY SIMILAR TO 00Z RUN. NAM HAS BEEN DISCARDED FOR SUNDAY AS ITS SOLUTION IS WAY DIFFERENT FROM THE OTHER MODELS. THE 12Z GFS IS MORE SIMILAR TO THE LATEST ECMWF. BOTH SUGGEST THAT CLOUDS WILL BE ON THE INCREASE ON SUNDAY WITH MORE SNOW POSSIBLE BY THE END OF THE DAY. WILL STICK WITH HIGH CHANCE POPS IN THE AFTERNOON FOR NOW AS THE BRUNT OF THE PRECIP SHOULD OCCUR JUST AFTER THE SHORT TERM PERIOD ENDS. TEMPS WILL BE COLD ENOUGH FOR MAINLY SNOW. GIVEN CURRENT SNOW PACK AND EXPECTED 850 MB TEMPS GUIDANCE TEMPS APPEAR TO BE A GOOD START. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... STORM SYSTEM WILL BRING AN AREA OF SNOW TO NORTHERN OHIO AND NW PA FOR SUNDAY NIGHT AS A STRONG LOW MOVES ACROSS THE AREA. THE UNCERTAINTY NOW IS THE AMOUNT OF SNOWFALL THAT CAN OCCUR. IF THE SURFACE LOW DEVELOPS SOUTH AND EAST OF THE REGION THEN THERE WILL BE A LARGE AREA OF MODERATE SNOW WITH THE LAKE EFFECT STARTING UP INTO TUESDAY. IF THE LOW PASSES WEST OF CLEVELAND INTO ONTARIO THE AREA WILL SEE LIGHTER SNOW WITH THE LAKE EFFECT SNOW KICKING IN A BIT EARLIER. ACTIVE WEATHER WILL CONTINUE BEYOND MONDAY WITH A TROUGH REMAINING ACROSS THE US SO EXPECT COOL TEMPERATURES TO CONTINUE. THE NEXT STORM SYSTEM LOOKS TO ARRIVE WEDNESDAY NIGHT INTO THURSDAY. && .AVIATION /23Z THURSDAY THROUGH TUESDAY/... LOW PRESSURE STILL OVER LAKE SUPERIOR WITH MID AND HIGH CLOUDS SLOWLY MAKING THEIR WAY TOWARD THE AREA. CONDITIONS ACROSS THE AREA REMAIN VFR AS OF 23Z HOWEVER I EXPECT MVFR CIGS TO MOVE IN LATE TONIGHT TOWARD 10Z IN THE WEST AND AROUND 12-15Z IN THE EAST. THIS WEAK SYSTEM DOESNT LOOK NEARLY AS POTENT AS SOME OF THE WAVES WE HAVE SEEN AS OF LATE...BUT I DID INTRODUCE SOME LIGHT MVFR RAIN/SNOW AT ERI TOMORROW AND VCSH AT CLE CAK AND YNG. FAST MOVING NATURE OF THE WAVE SHOULD ALLOW CONDITIONS TO IMPROVE CLOSE TO THE END OF THE TAF PERIOD AT ALL SITES EXCEPT ERI...WHICH MAY REMAIN AT MVFR UNTIL EARLY SATURDAY MORNING. OUTLOOK...SOME SNOW IS EXPECTED FRIDAY NIGHT FOR LOCATIONS EAST OF CLE. SATURDAY SHOULD SEE A RETURN TO VFR CONDITIONS BUT BY SUNDAY THE NEXT STORM SYSTEM WILL BE TAKING SHAPE WITH AT LEAST MVFR CONDITIONS RETURNING. NON-VFR CONDITIONS APPEAR LIKELY SUNDAY THROUGH TUESDAY. && .MARINE... SMALL CRAFT ADVISORY CONDITIONS DEVELOPING LATER TONIGHT INTO FRIDAY AS A FRONT CROSSES THE LAKE AND SOUTHWEST WINDS TURN WEST AND PICK UP TO THE 15 TO 25 KNOT RANGE. HIGH PRESSURE ACROSS THE OHIO VALLEY FOR SATURDAY WITH SOUTHWEST FLOW RETURNING. SOUTHERLY FLOW BY SATURDAY EVENING AND THEREFORE THE LAKE CALMING DOWN. NEXT SYSTEM QUITE COMPLICATED. PREVIOUS FORECAST HAD STRONGER NORTHEAST FLOW FOR SUNDAY INTO MONDAY. WHILE UPPER PATTERN IS SIMILAR BETWEEN MAIN SUITE OF MODELS...SURFACE DIFFERENCES EXIST. ONE TRACKS THE NORTHERN STREAM LOW THROUGH THE GREAT LAKES AND THE OTHER TAKES IT THROUGH THE OHIO VALLEY. MAIN DIFFERENCE FOR THE LAKE IS WIND DIRECTION. HAVE BEGIN TO COME AROUND TO THE MORE NORTHERLY TRACK WHICH IS THE FORECASTER CONSENSUS. THIS WOULD GIVE MORE SOUTHERLY FLOW FOR THIS PERIOD. FOR MONDAY INTO TUESDAY...LOW MOVES OFF TO THE NEW ENGLAND WITH A EAST COAST LOW AND SOUTHWEST FLOW RETURNS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KUBINA NEAR TERM...KUBINA SHORT TERM...KUBINA LONG TERM...MULLEN AVIATION...LEINS MARINE...OUDEMAN
Hazardous weather outlook, Nov 27, 4:35 AM EST, 16 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 435 AM EST THU NOV 27 2008 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-280945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 435 AM EST THU NOV 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WEATHER SYSTEM WILL AFFECT THE REGION SUNDAY AND MONDAY. WINTRY PRECIPITATION IS FORECAST. THE AMOUNT OF SNOW IS IN QUESTION. THIS WEATHER SITUATION WILL HAVE TO BE MONITORED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 10:21 AM EST | Lake Effect Snow Advisory | CLE | Erie | 9 hr |
Nearby
Small Craft Advisories in Ohio, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.